Lulu Posted March 18, 2006 Report Share Posted March 18, 2006 Hey y'all Been awhile since I've posted about my own situation (although I've tried to log on to give others support and check in). I've just been mainly so exhausted. And be forewarned, I just re-read this and it's LONG. Sorry I don't mean to exhaust anyone reading this. Just venting, all at once.When last we left our heroine (me ) she was fighting with ER docs and waiting for an appt with her PCP. I was able to meet with him and come to some conclusions (to get me thru the here & now) and have done some research on my own in meantime--reading Dr. Grubb's articles and books, going through forum info, but still have not definitively heard from Dr. Grubb. & I just seem to get more & more confused. Darn foggy brain!I continue to have POTSY-world s/s daily : syncope or near-syncope, morning "shakes," extreme fatigue, brain fog, can't stay warm/get too hot, achy, nauseated to ravenous, BP & HR all over the place, thirsty all the time, drinking a moderate amount, but feel dehydrated. For some reason, 1 litre of IV fluids every 48 hours or so is keeping the s/s down. I'm still not quite feeling myself, but I feel much better than a few weeks ago. My doc wrote me an outpt order for the fluids HOORAY and I've not been hassled once double HOORAY (except for having to give the usual National Geographic Special on "Dysautonomia and its Common Causes, Symptoms and Treatments" to each new person I encounter. LOL) I must admit, that gets tiring. And even though I know it's important to teach to a willing audience, I'm sometimes too tired to go through it all every other day.I feel guilty about that. I will be quitting my part-time job within the next week or so in order to focus on school. I thought it was going to kill me to have to tell my dad I couldn't work for him anymore, but he has been understanding, even compassionate and it has brought us closer in some regards. I just may have finally learned that I just can't do all that I used to. And I'm going to therapy to help me emotionally deal with having POTS and all it's little ripple effects a bit more solidly. I thought I had it down-pat after 8 years, but it seems a tweaking is in order, because like every 4th day or so I think, "Today is the day my cheese is going to slip right off the cracker." Maybe I'll get better than I am now again, but I don't know that I'll ever be the same. And that's OK, I know it is. It's just different than I planned. If I can finish school and eventually work part-time, that would be a goal to shoot for. And it seems like it will be do-able, eventually. Right now, my only goal is sleep and school. Thank goodness for spring break! I have met with my school advisors and they are willing to work with me and are not gonna throw me out of school (well, yet, anyhow ). My grades/work is solid and they have said they can be flexible as long as I don't get any worse....gulp!! How can I predict that? My family is being super supportive, as is my spouse, as ever. I am hoping the reduced stress of not working will decrease my need for IV fluids, but if not, I will consider a port-a-cath. My PCP is onboard there and has been WAY helpful. I am grateful.My PCP is having me tested for diabetes mellitus and running a 24-hour urine to make sure kidney function is still OK. (I had LOTS of kidney tests last year, so he doesn't think it's diabetes insipidus;he thinks it's probably related to the dysautonomia somehow that we don't understand yet). So, we still don't know WHY the IV fluids are working, but for now, I'm just going with it. Is it possible to have mixed-type POTS?? Anyone?? Here's where part of my confusion is: I was rx'd Cymbalta a month ago and though I gave it the college try (over 3 weeks) I felt AWFUL on it. Am only now starting to feel better after being off for 6 days. I just read Sef100's post about nor-epi and am wondering why Cymbalta was ever rx'd for me? I do HORRIBLY on SSRI's. It's also been suggested that I begin Procrit (erythropoeitin/epigen) but my when I read Dr. G's article, he said procrit wasn't good for my type of POTS. (Which made sense when I read it.....b/c procrit would raise blood volume and thus BP, which would not be good for me, cuz my BP is already off the charts w/o all kinds of meds....plus my H&H is A-OK) So??? I just don't know. I'm absolutely dizzied by all of this overwhelming amount of seemingly contradictory information. Anyone with any clues? I wish Dr. G's office would call me back.Sigh. and I'm just so tired and feel yucky to boot. No answers yet. Still waiting. I know plenty of all y'all have been where I'm at now, waiting at a crossroads, and wondering..... Sad, frustrated, impatient, sleepy, irritated, curious, fed-up, ambitious and syncopal all at the same time, it seems. Is there an emoticon for that? LolGosh, I didn't mean for this to be a diatribe. I hope you all continue to have peace, strength and more good days than not-so-good. Thanks for listening.Love and light,Lulu Quote Link to comment Share on other sites More sharing options...
Join the conversation
You can post now and register later. If you have an account, sign in now to post with your account.